MAUDE Adverse Event Report: BECTON DICKINSON & CO (FRANKLIN LAKES) BD VACUTAINER® URINE COLLECTION CUPS; SYSTEM, TRANSPORT, AEROBIC

BECTON DICKINSON & CO (FRANKLIN LAKES) BD VACUTAINER® URINE COLLECTION CUPS; SYSTEM, TRANSPORT, AEROBIC
Catalog Number 364975
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 12/11/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D.4.Medical device lot #: unknown.D.4.Medical device expiration date: unknown.H.4.Device manufacture date: unknown.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that following specimen collection with bd vacutainer® urine collection cups, a health care worker experienced a needle-stick injury involving 1 device while attempting to straighten a needle in the cap that appeared to be bent.It was not specified whether there was post-exposure testing or medical intervention required.There were no other health consequences or impacts reported.The following information was provided by the initial reporter: how did the needle stick incident occur: ¿phlebotomist tried several more times to fill tube and noticed needle in the cap appeared bent and tried to bend needle straight to be able to penetrate the bd vacutainer tube for collection.Phlebotomist did not realize there was a needle inside the sheath of cap and acquired a small needle stick.¿.
 
Additional Manufacturer Narrative
Investigation summary: bd did not receive any samples or photos for investigation.The device history records could not be reviewed as the lot number is unknown.This complaint is unable to be confirmed.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for the identification of emerging trends.
 
Event or Problem Description

Brand Name
BD VACUTAINER® URINE COLLECTION CUPS
Common Device Name
SYSTEM, TRANSPORT, AEROBIC
Manufacturer (Section D)
BECTON DICKINSON & CO (FRANKLIN LAKES)
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
anand singh
1 becton drive
franklin lakes, NJ 07417
2018475186
MDR Report Key24027261
Report Number1917413-2025-01754
Device Sequence Number18441933
Product Code JTW
UDI-Device Identifier50382903649759
UDI-Public(01)50382903649759
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number364975
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2025
Supplement Date Received by Manufacturer02/10/2026
Initial Report FDA Received Date01/09/2026
Supplement Report FDA Received Date03/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown